Alert archive / Vermont / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 10, 2007, 4:27 PM EDT for Windsor County, Vermont. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2007, 4:27 PM EDT (20:27 UTC)
- Expired
- Jul 10, 2007, 5:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Windsor County, VT
The radar
The Burlington radar (KCXX), 110 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:15 PM EDT | HAIL 0.25 | Woodstock, VT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:59 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2432 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 102028
SVRBTV
VTC027-102130-
/O.NEW.KBTV.SV.W.0073.070710T2027Z-070710T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
427 PM EDT TUE JUL 10 2007
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINDSOR COUNTY IN SOUTHERN VERMONT
* UNTIL 530 PM EDT.
* AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED SOUTH
OF LUDLOW...AND MOVING NORTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES WEST OF CAVENDISH AROUND 435 PM EDT.
LUDLOW AROUND 440 PM EDT.
TYSON AND CAMP PLYMOUTH AROUND 510 PM EDT.
PLYMOUTH AROUND 525 PM EDT.
7 MILES SOUTHWEST OF BRIDGEWATER AROUND 530 PM EDT.
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4330 7286 4336 7285 4336 7277 4343 7273
4355 7279 4368 7269 4371 7281 4383 7280
4383 7296 4386 7296 4386 7287 4394 7281
4376 7223 4370 7232 4351 7241 4324 7245
4322 7269
$$
SISSON2 follow-up statements
000
WWUS51 KBTV 102116
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
513 PM EDT TUE JUL 10 2007
VTC027-102130-
/O.CON.KBTV.SV.W.0073.000000T0000Z-070710T2130Z/
WINDSOR VT-
513 PM EDT TUE JUL 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WINDSOR COUNTY...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED JUST SOUTH OF BARNARD..MOVING NORTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BARNARD AND SILVER LAKE STATE PARK AROUND 520 PM EDT.
8 MILES WEST OF EAST BARNARD AROUND 525 PM EDT.
GAYSVILLE...STOCKBRIDGE...6 MILES SOUTHWEST OF BETHEL AND 8 MILES
SOUTHWEST OF EXIT 3 I89 AROUND 530 PM EDT.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN WESTON VERMONT
AT 406 PM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4330 7286 4336 7285 4336 7277 4343 7273
4355 7279 4368 7269 4371 7281 4383 7280
4383 7296 4386 7296 4386 7287 4394 7281
4376 7223 4370 7232 4351 7241 4324 7245
4322 7269
$$
SISSON000
WWUS51 KBTV 102129
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
527 PM EDT TUE JUL 10 2007
VTC027-102137-
/O.EXP.KBTV.SV.W.0073.000000T0000Z-070710T2130Z/
WINDSOR VT-
527 PM EDT TUE JUL 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR WINDSOR COUNTY EXPIRES AT 530
PM EDT...
THE SEVERE THUNDERSTORMS THAT WERE AFFECTING PORTIONS OF THE COUNTY
HAVE WEAKENED TO BELOW SEVERE THRESHOLDS. HOWEVER...NUMEROUS SHOWERS
AND THUNDERSTORMS...SOME WITH LOCALLY TORRENTIAL RAINFALL CONTINUE
ACROSS THE COUNTY...WHICH MAY LEAD TO LOCALIZED MINOR POOR DRAINAGE
FLOODING.
LAT...LON 4330 7286 4336 7285 4336 7277 4343 7273
4355 7279 4368 7269 4371 7281 4383 7280
4383 7296 4386 7296 4386 7287 4394 7281
4376 7223 4370 7232 4351 7241 4324 7245
4322 7269
$$
JMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:52 PM EDT, 35 minutes earlier.
Area forecast discussion, Jul 10, 3:52 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 352 PM EDT TUE JUL 10 2007 .SYNOPSIS... A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT THROUGH 9 PM EARLY TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE AREA TONIGHT. SOME OF THE STORMS MAY BE ACCOMPANIED BY STRONG WINDS...SMALL HAIL AND HEAVY RAIN THROUGH EARLY TONIGHT. OTHERWISE A WARM HUMID AIRMASS WILL CONTINUE ACROSS THE AREA INTO WESNESDAY NIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY AFTERNOON AND NIGHT...WITH MORE THUNDERSTORMS ACCOMPANIED BY GUSTY WINDS...HAIL AND HEAVY RAIN. DRIER AIR WILL MOVE INTO THE AREA ON THURSDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEV TSTM WATCH IN EFFECT THRU 9 PM THIS EVE. SOUTHWEST UPR LVL FLOW ACRS AREA IN ADVANCE OF NXT H/5 TROF MOVG INTO WRN GRTLKS. SFC FEATURES INCLUDE QUASI STATIONARY FNTL BNDRY FM CAPE COD...THEN THRU ERN VT...AND INTO NRN NY...THEN W INTO THE CNTRL GRTLKS. SATL INDCS THAT CLD BAND ASOCD WITH CDFNT BROKE UP ALLOWING HEATING AND DESTABILIZATION. MAJOR CONTRIB FACTORS TOP PSBL SEV TSTMS ARE UPLIFT FM TERRAIN...INCRSNG DESTABILIZATION OF ATMOSPHERE AND CLD BNDRYS. GREATEST CAPES WRN VT AND ERN/CNTRL NY THUS POT FOR SEV TSTMS ACRS OUR AREA THIS AFTN INTO THE EVE. WL INDC STG/DAM WNDS...SMALL HAIL AND HVY RAIN WITH ANY TSTMS INTO FIRST PART OF TNGT. CNVTN DVLPD OVR ADIRONDACKS AND SRN GREEN MTNS ERLY THIS AFTN WITH STORMS MOVG E ACRS AREA AND WL CONT INTO THE ERLY NIGHT HOURS. THEREAFTR...THINGS CALM DOWN A BIT LATER TNGT. HOWEVER WITH APRCHG TROF TO OUR W...AND MUGGY AIRMASS IN PLACE...WL INDC CHC SHWR/TSTM OVRNGT...WITH PTCHY LATE NIGHT FOG. WL IND LOWS IN THE UPR 60S TO LWR 70S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... DURG WED...H/5 TROF MOVS FM CNTRL GRTLKS WED MRNG...INTO NRN NY LATE WED AND INTO NEW ENG LTR WED NGT. NXT H/5 TROF APRCHS AREA FM GRTLKS THURS NGT WITH INCRSG CLDS...AND CHC SHWR NRN NY AND SLGT CHC ELSW LATE AT NGT. CDFNT ASOCD WITH INITIAL TROF...MOVS FM ERN GRT LKS ERLY WED...ACRS NRN NY WED AFTN AND VT WED NGT. STG ACTIVE CDFNT WITH TIGHT THERMAL PACKING ON MODEL. WL GO WITH LIKELY SHWRS/TSTMS ACRS AREA AND WL INDC GUSTY WINDS...SMALL HAIL AND HVY RAIN WITH THESE STORMS AS THEY MOV W TO E ACRS AREA...PER SPC OUTLOOK FOR DAY 2. THIS IS FOLLOWED BY SOME DRYING THURS IN ADVANCE OF SECONDARY CDFNT LATER THURS NGT. HAVE GONE CLOSE TO MAV TEMPS...BUT TWEAKED MAXS AND MINS UP A FEW DEGRS EACH DAY/NGT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... BASIC TREND IN LATEST AVBL MODEL/ENSEMBLE SOLNS CONTINUES TO PAINT A RATHER UNSETTLED SCENARIO ACROSS THE NORTH COUNTRY THROUGH MUCH OF THE EXTENDED. MEAN PATTERN WOULD SUGGEST THE COMBINATION OF UPPER LVL TROUGHINESS...AND SEVERAL SFC TROUGH PASSGS DURING THE PERIOD WOULD ARGUE FOR CHC POPS THROUGH MUCH OF THE PERIOD. BEST CHC OF THUNDER WOULD APPEAR TO OCCUR BY MONDAY INTO TUESDAY WHEN MORE ENHANCED SFC BASED INSTABILITY APPEARS TO OCCUR. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... FOR THE NEXT 24 HOURS...SCT STRONG CONVECTION TO AFFECT REGION THROUGH THE LATE AFTERNOON/EVENING HOURS WITH ASSOC MVFR/BRIEF IFR CONDS AND ISOLD SFC WND GUSTS TO 50KT POSSBL. AS CONVECTION WANES OVERNIGHT...NEAR SATURATED SFC CONDS COMBINED WITH LIGHT WINDS WILL LEAD TO WIDESPREAD BR AND PATCHY DENSE FOG AFTER 02Z. BY TOMORROW...INCREASING SOUTHERLY/SOUTHWESTERLY WINDS EXPECTED BY LATE MORNING/EARLY AFTERNOON HOURS UNDER PRIMARILY VFR CONDS. THEREAFTER...ON AND OFF CHCS OF SHOWERS AND OCCL BOUTS OF THUNDER WILL AFFECT THE REGION THROUGH MUCH OF THE PERIOD DUE TO THE COMBINATION OF AN UPPER TROUGH LATE IN THE WEEK...AND A SFC FRONTAL PASSG EARLY NEXT WEEK. THUS PRIMARILY VFR CONDS EXPECTED...LOW BRIEF MVFR/IFR POSSBL IN ANY CONVECTION...AND LATER AT NIGHT DUE TO PATCHY BR/FG IN FAVORED LOCALES. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SFH NEAR TERM...SFH SHORT TERM...SFH LONG TERM...JMG AVIATION...JMG
Hazardous weather outlook, Jul 10, 5:08 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 508 AM EDT TUE JUL 10 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-110915- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 508 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. STRONG TO SEVERE THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE NORTH COUNTRY THIS AFTERNOON. .DAY ONE...TODAY AND TONIGHT A WEAK SURFACE BOUNDARY WILL INTERACT WITH STRONG DAYTIME HEATING AND PLENTY OF LOW LEVEL MOISTURE TO FORM ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TODAY. THE THUNDERSTORMS WILL FIRST DEVELOP ACROSS THE HIGHER TERRAIN OF THE ADIRONDACK MOUNTAINS IN NORTHERN NEW YORK AND GREEN MOUNTAINS IN VERMONT BY EARLY THIS AFTERNOON. THESE STORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION AT 15 TO 20 MPH. GIVEN...THE VERY UNSTABLE AIR MASS IN PLACE...THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG AND DAMAGING WINDS. THE VERY WARM TEMPERATURES ALOFT WILL LIMIT THE POTENTIAL FOR SEVERE HAIL THIS AFTERNOON. IN ADDITION...THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THIS HEAVY RAINFALL...COMBINED WITH RAINS FROM RECENT STORMS WILL ENHANCE THE POTENTIAL FOR FLASH FLOODING ACROSS THE REGION. SOME MINOR FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS CAN BE EXPECTED WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL IMPACT THE REGIONS ON WEDNESDAY AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED TO DEVELOP ALONG A SURFACE COLD FRONT DURING THE AFTERNOON HOURS...AND WILL HAVE THE POTENTIAL TO PRODUCE STRONG AND DAMAGING WINDS...ALONG WITH HAIL AND LOCALLY HEAVY DOWN POURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE NORTH COUNTRY FOR THIS AFTERNOON THROUGH EARLY EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BURLINGTON...ALONG WITH RAINFALL AMOUNTS. TABER
In the hours before
Local storm report, Jul 10, 3:02 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
302 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL SCHROON LAKE 43.83N 73.73W
07/10/2007 E1.00 INCH ESSEX NY PUBLIC
0228 PM HAIL SCHROON LAKE 43.83N 73.73W
07/10/2007 E1.00 INCH ESSEX NY POST OFFICE
0230 PM HAIL SCHROON LAKE 43.83N 73.73W
07/10/2007 E0.88 INCH ESSEX NY PUBLIC
&&
DONNYDLocal storm report, Jul 10, 3:26 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
326 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL SCHROON LAKE 43.83N 73.73W
07/10/2007 E0.88 INCH ESSEX NY PUBLIC
&&
DONNYDLocal storm report, Jul 10, 3:28 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
328 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL HARTLAND 43.54N 72.40W
07/10/2007 E0.75 INCH WINDSOR VT TRAINED SPOTTER
&&
DONNYDLocal storm report, Jul 10, 3:49 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
349 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL SCHROON LAKE 43.83N 73.73W
07/10/2007 E0.88 INCH ESSEX NY POST OFFICE
&&
DONNYDLocal storm report, Jul 10, 3:56 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
356 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL SOUTH SCHROON 43.79N 73.79W
07/10/2007 E0.88 INCH ESSEX NY PUBLIC
&&
DONNYDLocal storm report, Jul 10, 4:26 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
426 PM EDT TUE JUL 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL NORWICH 43.72N 72.30W
07/10/2007 E0.88 INCH WINDSOR VT PUBLIC
0330 PM TSTM WND DMG SCHROON LAKE 43.83N 73.73W
07/10/2007 ESSEX NY PUBLIC
TREES DOWN ON GOLF COURSE
&&
DONNYDThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:15 PM EDT | Severe Thunderstorm Warning | BTV | Orange | 60 min |
| Jul 9, 8:52 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 53 min |
| Jul 9, 9:22 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 53 min |
| Jul 9, 9:31 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 59 min |
| Jul 9, 9:55 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 37 min |
| Jul 10, 2:14 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 61 min |
| Jul 10, 3:29 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 61 min |
| Jul 10, 5:00 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Orleans | 90 min |
| Jul 10, 6:15 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 60 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.